Everyone one of us grew up listening to how important it was to consume the right amount of vitamin. But did you ever think Vitamin could also create a problem for your body? Like everything in this world overdose of vitamin too could affect our bodies and we must be careful about it. Many often depend on supplements for their source of vitamin and despite the direction of consumption, people don't mind taking extra doses of the vitamin. So, what exactly happens when you overdose vitamin?
Vitamins are primarily defined in two categories: Water Soluble and Fat-soluble vitamin.
Water-Soluble vitamins are easily excreted from the body and aren't stored in tissues by our bodies. These vitamins include Vitamin C and some of vitamin B( B1, B2, B3, B5, B6, B7, B9, B12). Since these vitamins are easily excreted from the body, they are least expected to effect even in case of overdose. However, taking a megadose of some water-soluble vitamins can lead to potentially dangerous side effects.
Fat Soluble Vitamin
Fat-soluble vitamins are stored by our bodies in tissues and are accumulated. Since they are accumulated in our bodies overdose of such vitamins can harm your body. Fat-Soluble vitamin includes: Vitamin A, Vitamin D, Vitamin E and Vitamin 4.
Risk of overtaking Vitamin
Vitamins consumed through natural sources like food are very unlikely to cause harm to your body but taking them through supplements can lead to many risks for your body.
Side effects of overtaking water-soluble vitamin
While water-soluble vitamins are largely considered safe over consumption of some of these vitamin can lead to dangerous effects. They do not have toxicity of their own, it may interact with medications and interfere with blood testing results. Therefore, caution should be taken with all nutritional supplements.
Vitamin C- Overdose of this Vitamin ca cause gastrointestinal disturbances, including diarrhea, cramps, nausea, and vomiting. Migraines can occur at doses of 6 grams per day
Vitamin B3 - Overdose of Vitamin B3 can lead to high blood pressure, abdominal pain, impaired vision, and liver damage when consumed in high doses of 1–3 grams per day
Vitamin B6 - Long-term overconsumption of B6 can cause severe neurological symptoms, skin lesions, sensitivity to light, nausea, and heartburn, with some of these symptoms occurring at intakes of 1–6 grams per day
Vitamin B9- Taking too much of vitamin B9 in supplement form may affect mental function, negatively impact the immune system, and mask a potentially severe vitamin B12 deficiency
Side effects related to overconsuming fat-soluble vitamin
Fat-Soluble vitamins remain in our body and are more likely to affect us in case of overdose. Aside from vitamin K, which has a low potential for toxicity, the remaining three fat-soluble can cause problem in case of overdose.
Vitamin A- While vitamin A toxicity, or hypervitaminosis A, can occur from eating vitamin-A-rich foods, it’s mostly associated with supplements. Symptoms include nausea, increased intracranial pressure, coma, and even death.
Vitamin D. Toxicity from taking high doses of vitamin D supplements can lead to dangerous symptoms, including weight loss, appetite loss, and irregular heartbeat. It can also raise blood calcium levels, which can lead to organ damage.
Vitamin E. High-dose vitamin E supplements may interfere with blood clotting, cause hemorrhages, and lead to hemorrhagic stroke